Semianalytical Solution to the Wave-Induced Dynamic Response of Saturated Layered Porous Media


Ulker M. B. C.

JOURNAL OF WATERWAY PORT COASTAL AND OCEAN ENGINEERING, vol.141, no.1, 2015 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 141 Issue: 1
  • Publication Date: 2015
  • Doi Number: 10.1061/(asce)ww.1943-5460.0000272
  • Title of Journal : JOURNAL OF WATERWAY PORT COASTAL AND OCEAN ENGINEERING
  • Keywords: Analytical techniques, Porous media, Dynamic response, Dynamic analysis, Layered systems, INDUCED SEABED RESPONSE, TRANSIENT-RESPONSE, EFFECTIVE STRESSES, PORE PRESSURE, CONSOLIDATION, LIQUEFACTION, SOIL, NONLINEARITY, BEHAVIOR, DOMAIN

Abstract

This paper proposes a semianalytical solution to the dynamic response of saturated-layered porous media under harmonic waves. The equations governing the dynamics of porous media are written in their fully dynamic form and possible simplifications are introduced based on the presence of inertial terms associated with both solid and fluid phases, called formulations. The semianalytical solutions to the response of multiple layers with various physical properties are presented in terms of normalized pore pressure and shear stress variations considering a set of nondimensional parameters and their respective ratios. The effects of layering and inertial terms on the response are also presented. (C) 2014 American Society of Civil Engineers.